Alert archive / California / Wind Advisories in 2019
Wind Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 2, 2019, 2:41 AM PST for 4 counties in California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2019, 2:41 AM PST (10:41 UTC)
- Expired
- Jan 2, 2019, 1:36 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3161 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414 WWUS76 KSGX 021041 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 241 AM PST Wed Jan 2 2019 ...LOCALLY STRONG NORTHEAST WINDS CONTINUE THIS MORNING... ...FREEZE WARNING FOR THE INLAND EMPIRE AND LOWER DESERT AREAS THIS MORNING AND AGAIN TONIGHT... ...HARD FREEZE WARNING FOR THE HIGH DESERTS OF SAN BERNARDINO COUNTY THIS MORNING... ...FROST ADVISORY FOR THE VALLEYS IN SAN DIEGO COUNTY THIS MORNING... .Cold offshore flow continues this morning. Winds will be strong in all foothill areas this morning, but especially in the corridor from the Cajon Pass to eastern Orange County. Where winds are not as strong, widespread frost and freezing conditions are expected this morning and again tonight. CAZ048-021700- /O.CAN.KSGX.HW.W.0010.000000T0000Z-190102T2200Z/ /O.NEW.KSGX.WI.Y.0001.190102T1041Z-190102T2200Z/ /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Fontana and Rancho Cucamonga 241 AM PST Wed Jan 2 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 2 PM PST this afternoon. The High Wind Warning has been cancelled. * Winds...Northeast 20 to 30 mph with gusts 35 to 40 mph. * Timing...Through midday. * Location...Mainly on the foothills, below the Cajon Pass and near the Santa Ana Mountains. * Visibility...Locally reduced in blowing dust. * Impacts...Tree damage possible. Difficult driving due to sudden cross winds at times. * Outlook...Winds will decrease this afternoon. For the freeze... * Location...Central and southern portions of the Inland Empire * Duration...Sub-freezing temperatures this morning and again tonight. * Minimum Temperatures...25 to 30. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. * Reports...March ARB 29 degrees at 1 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ055-057-554-021700- /O.CAN.KSGX.HW.W.0010.000000T0000Z-190102T2200Z/ /O.NEW.KSGX.WI.Y.0001.190102T1041Z-190102T2200Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Crestline, Lake Arrowhead, and Running Springs 241 AM PST Wed Jan 2 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 2 PM PST this afternoon. The High Wind Warning has been cancelled. * Winds...Northeast 25 to 35 mph with gusts to 45 mph. Local gusts to 55 mph. * Timing...through midday. * Location...Mainly in the foothills, below the Cajon Pass and near the Santa Ana Mountains.eastern Orange County. * Visibility...Locally reduced in blowing dust. * Impacts...Tree damage. Difficult driving due to sudden and strong cross winds. * Outlook...Winds will decrease this afternoon. * Reports...Fremont Canyon gust to 48 mph at 2 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ060-021600- /O.CON.KSGX.HZ.W.0001.000000T0000Z-190102T1600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 241 AM PST Wed Jan 2 2019 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * Minimum Temperatures..18 to 26. * Impacts...Water pipes could freeze if not adequately insulated. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ061-062-021700- /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Palm Desert Country, Coachella, and Borrego Springs 241 AM PST Wed Jan 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * Location...Wind sheltered and lower areas * Duration...Six hours or more below freezing this morning and again tonight into Thursday morning. * Minimum Temperatures...26 to 32. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ050-021600- /O.CON.KSGX.FR.Y.0009.000000T0000Z-190102T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, and Santee 241 AM PST Wed Jan 2 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * Location...Valleys. * Timing...Early this morning. * Temperature...26 to 32. * Impacts...Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. * Outlook...Winds will decrease tonight, but continue locally breezy Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
110 WWUS76 KSGX 021613 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 813 AM PST Wed Jan 2 2019 ...LOCALLY STRONG NORTHEAST WINDS CONTINUE THIS MORNING... ...FREEZE WARNING FOR THE INLAND EMPIRE AND LOWER DESERT AREAS AGAIN TONIGHT... .Cold offshore flow continues this morning. Winds will be strong in all foothill areas this morning, but especially in the corridor from the Cajon Pass to eastern Orange County. Where winds are not as strong, widespread frost and freezing conditions are expected again tonight. CAZ060-021715- /O.EXP.KSGX.HZ.W.0001.000000T0000Z-190102T1600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 813 AM PST Wed Jan 2 2019 ...HARD FREEZE WARNING HAS EXPIRED... Temperatures are increasing this morning and are not expected to be as low tonight and tomorrow morning. $$ CAZ050-021715- /O.EXP.KSGX.FR.Y.0009.000000T0000Z-190102T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, and Santee 813 AM PST Wed Jan 2 2019 ...FROST ADVISORY HAS EXPIRED... Temperatures are increasing this morning. $$ CAZ048-030015- /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ /O.CON.KSGX.WI.Y.0001.000000T0000Z-190102T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Fontana and Rancho Cucamonga 813 AM PST Wed Jan 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * Winds...Northeast 20 to 30 mph with gusts 35 to 40 mph. * Timing...Through early afternoon. * Location...Mainly on the foothills, below the Cajon Pass and near the Santa Ana Mountains. * Visibility...Locally reduced in blowing dust. * Impacts...Tree damage possible. Difficult driving due to sudden cross winds at times. * Outlook...Winds will decrease this afternoon. For the freeze... * Location...Central and southern portions of the Inland Empire. * Duration...Sub-freezing temperatures this morning and again tonight. * Minimum Temperatures...25 to 30. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ061-062-030015- /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Palm Desert Country, Coachella, and Borrego Springs 813 AM PST Wed Jan 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * Location...Wind sheltered and lower-lying areas. * Duration...Six hours or more below freezing this morning and again tonight into Thursday morning. * Minimum Temperatures...26 to 32. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ055-057-554-022200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-190102T2200Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Crestline, Lake Arrowhead, and Running Springs 813 AM PST Wed Jan 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * Winds...Northeast 25 to 35 mph with gusts to 45 mph. Local gusts to 55 mph. * Timing...Through early afternoon. * Location...Mainly in the foothills, below the Cajon Pass and near the Santa Ana Mountains as well as eastern Orange County. * Visibility...Locally reduced in blowing dust. * Impacts...Tree damage. Difficult driving due to sudden and strong cross winds. * Outlook...Winds will decrease this afternoon. * Reports...Fremont Canyon gust to 52 mph at 5 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
030 WWUS76 KSGX 022136 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 136 PM PST Wed Jan 2 2019 ...FREEZE WARNING FOR THE INLAND VALLEYS AND LOWER DESERT AREAS AGAIN TONIGHT... .As the offshore winds continue to weaken, widespread frost and freezing conditions are expected again tonight. CAZ048-030545- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-190102T2200Z/ /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- 136 PM PST Wed Jan 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. * Location...Central and southern portions of the Inland Empire. * Duration...Sub-freezing temperatures again tonight. * Minimum Temperatures...25 to 30. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ055-057-554-022245- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-190102T2200Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- 136 PM PST Wed Jan 2 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. $$ CAZ050-030545- /O.EXB.KSGX.FZ.W.0001.190103T0600Z-190103T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, and Santee 136 PM PST Wed Jan 2 2019 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST THURSDAY... The National Weather Service in San Diego has issued a Freeze Warning...which is in effect from 10 PM this evening to 8 AM PST Thursday. * Location...Wind sheltered and lower-lying areas. * Duration...Sub-freezing temperatures tonight into Thursday morning. * Minimum Temperatures...26 to 32. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ061-062-030545- /O.CON.KSGX.FZ.W.0001.000000T0000Z-190103T1600Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Palm Desert Country, Coachella, and Borrego Springs 136 PM PST Wed Jan 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * Location...Wind sheltered and lower-lying areas. * Duration...Six hours or more below freezing again tonight into Thursday morning. * Minimum Temperatures...26 to 32. * Impacts...Water pipes could freeze if not adequately insulated. Sensitive plants and crops could be damaged or killed. Adequate shelter will be necessary for pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:36 AM PST, 5 minutes earlier.
Area forecast discussion, Jan 2, 2:36 AM PST, 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
236 AM PST Wed Jan 2 2019
.SYNOPSIS...
It will be fair, but cold offshore flow will bring another cool
day and cold night across the region. Warmer weather is expected
Thursday and Friday as high pressure returns. A storm system is
projected to arrive late Saturday with precipitation expected
through Sunday. Fair weather will follow Monday and Tuesday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Cold and breezy conditions greet us this morning. Offshore winds
are strongest in the foothills, where a handful of stations report
gusts over 40 mph. Some gusts into the metro areas will exceed 35
mph. Winds will peak this morning and decrease this afternoon.
Low temperatures so far this morning are generally in the 20s in
the mountains and high desert. A couple outlier min temps this
morning as of 2 am include Apple Valley Mojave Narrows at 19
degrees and March ARB at 29. Toro Peak takes top (bottom?) honors
with a minimum of 7 degrees so far. For some usual cold spots like
Big Bear City there are enough breezes to mix air layers and
prevent extreme lows this morning. Today will be quite cool again,
but at least we'll see more temps above 60 degrees under bright
sunshine. As we head into Thursday and Friday high pressure aloft
builds. Despite that fact, another cold night is in store tonight
as winds calm and our cold dry air mass is only slightly modified
by the higher pressure. That means freezes and frost in the inland
valleys and deserts. Friday into Saturday the flow turns onshore
and clouds will increase in advance of a Pacific trough of low
pressure. This could bring back the marine layer from the dead and
develop coastal low clouds by Saturday morning. By late Saturday
afternoon we're expecting some showers to begin and rain to become
widespread overnight through Sunday morning. Models have begun to
show better but not great consensus for the timing and intensity
of this storm. By Sunday night the trough axis is through the
region and precipitation ends. This storm is not as cold as recent
storms, so snow levels will be higher. Rainfall is still hard to
estimate as the solutions of the depth and trajectory of moisture
remain capricious. Right now Monday looks cool and dry, and
Tuesday even hints at some offshore flow to help boost
temperatures under transitory high pressure aloft. Models have
been hinting at another storm Wednesday and/or Thursday, but for
now we'll nail down the details of one storm at a time as we gain
greater focus.
&&
.AVIATION...
020950Z...Northeast winds with surface gusts 20-30 kt will continue
through about 18Z, then weaken through the afternoon. Pockets of
LLWS and MOD-STG UDDFS possible over and SW/W of the mountains.
Otherwise FEW-SCT clouds AOA 20000 ft MSL and unrestricted vis
through Thursday morning.
&&
.MARINE...
No hazardous marine weather is expected through Saturday. Gusty
south winds may develop ahead of the next storm system Saturday
night into Sunday morning. Combined seas of 10 ft or more and rough
seas are also possible during this time.
&&
.FIRE WEATHER...Strong, dry northeast winds and low RH will result
in critical fire weather conditions this morning. However, recent
rains and poor evaporation this time of year have fuels too damp
to warrant any fire weather product issuance at this time.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning until 8 AM PST Thursday for Coachella Valley-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Deserts.
Wind Advisory until 2 PM PST this afternoon for Orange County
Inland Areas-San Bernardino County Mountains-San Bernardino
and Riverside County Valleys-The Inland Empire-Santa Ana
Mountains and Foothills.
Hard Freeze Warning until 8 AM PST this morning for Apple and
Lucerne Valleys.
Frost Advisory until 8 AM PST this morning for San Diego County
Valleys.
PZ...NONE.
&&
PUBLIC/FIRE...MM
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.